I initially posted this question in the Mood Disorders forum, and someone there suggested that I try here, as well.
I recently discovered that I have OCPD, and I have TMJ as well - is there a chance that they are related? My TMJ symptoms come and go (I'm moderately successful at managing them), but when they flare up, they're debilitating.
Additional Info: I also have adult ADHD (I was diagnosed with it at 21, and have been on Vyvanse for about 3 years now). I have issues with staying asleep, which I attribute to the pain flare-ups from TMJ and which my doctor says is aggravated by the ADHD meds.
The only meds I'm on currently are the Vyvanse (50 mg) for ADHD, and Nuvaring. When my TMJ flares up, I manage it with over-the-counter ibuprofen (I'll usually take 4 200mg tablets) and a joint pain topical rub (I usually use the generic version of IcyHot). It doesn't get rid of all the pain, but it dulls it enough so that I can function.
I also frequently develop sinus headaches (about 3 or 4 times a week), which I'm pretty sure are related to the TMJ. Sometimes I don't take anything for those, but if they're bad enough, I'll take something. Lately, I've been using Advil Allergy Sinus, because my symptoms are relieved with only one tablet.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.